MAUDE Adverse Event Report: Bard Peripheral Vascular, Inc. Atlas; PTA Balloon Dilatation Catheter

Bard Peripheral Vascular, Inc. Atlas; PTA Balloon Dilatation Catheter
Catalog Number AT75184
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b (dqy; lit).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent percutaneous transluminal angioplasty (pta) procedure using the atlas balloon catheter.During the procedure, it was reported that the balloon catheter was allegedly unable to inflate and deflate.It was further reported that there is a difficulty in retracting the device.There was no reported patient injury.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas balloon catheter.During the procedure, it was reported that the balloon catheter was allegedly unable to deflate.It was further reported that there is a difficulty in retracting the device.No trauma was noted to the patient's vessel.The patient was discharged without any reported injury.
 
Additional Manufacturer Narrative
H11: this supplemental report is submitted to correct an error in the previously submitted reports.The initial mdr and supplemental report 1 listed an incorrect manufacturing location (g1).This device type is manufactured at two manufacturing locations (reynosa or gfo).As the sku/lot information is not available, the specific manufacturing location for the device involved in this event cannot be determined.No new event information is being reported in this supplement.Manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: received one atlas pta dilatation catheter.Upon visual evaluation, the device was visually inspected, and no anomalies were noted to the device.On functional testing, the inner lumen was flushed, and an in-house guidewire was inserted without issue.An in-house presto was connected to inflate the balloon.While attempting to inflate the balloon, a pinhole rupture was noted to the proximal end of the device.The balloon fibers were stripped, and pinhole rupture was noted to the base balloon material.No further functional testing was performed due to the identified rupture.Therefore, the investigation is confirmed the identified pinhole balloon rupture, as a pinhole rupture was observed at the proximal end of the balloon.The investigation for the reported deflation is confirmed as rupture would have caused the deflation issues.Also, the investigation is confirmed for the sheath removal issue as the rupture and deflation issues may have contributed to the reported removal issue.A definitive root cause for the reported deflation problem, sheath removal difficulties and identified balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G1, g3 d2b (dqy; lit).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Atlas
Common Device Name
PTA Balloon Dilatation Catheter
Manufacturer (Section D)
Bard Peripheral Vascular, Inc.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
Unknown
289 bay road
queensbury 12804
BR   12804
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key25371581
Report Number2020394-2026-01443
Device Sequence Number21490960
Product Code DQY
UDI-Device Identifier00801741062490
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75184
Device Lot NumberUnknown
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/10/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer08/13/2026
09/21/2026
Initial Report FDA Received Date06/03/2026
Supplement Report FDA Received Date08/14/2026
09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown